FDA Warns of Possible Risk of Strokes and Heart Attacks with Low T Products

FDA Warns of Possible Risk of Strokes and Heart Attacks with Low T Products

Posted By The Maher Law Firm || 3-Mar-2015

The U.S. Food and Drug Administration (FDA) has ordered manufacturers of testosterone products - or "low T" products - to change their labels to clarify the approved uses of these medications and to add a warning about "possible increased risk of heart attacks and strokes" associated with these drugs.

In a March 3, 2015 drug safety communication, the FDA states that it is ordering the immediate label change based on recent studies and input from experts at a FDA Advisory Committee meeting.

In particular, some studies showed a heightened risk of stroke, heart attack or death among "aging men" using low T products, the FDA states.

AndroGel, Axiron, Testim and Fortesta are examples of low T products. They are commonly available as gels, patches or injections.

According to the FDA, these drugs should only be prescribed for men whose bodies fail to produce enough testosterone due to medical conditions such as testicle and pituitary gland disorders - not simply due to aging.

The FDA states that it has become aware that testosterone products are being "extensively" used to treat low testosterone simply caused by aging. That use has not been approved by the FDA. Also, as the agency cautions, the benefits and safety of such use have not been established.

Additionally, the FDA recommends that doctors make patients aware of the possible increased risk of cardiovascular problems when discussing whether to prescribe or continue an existing testosterone prescription.

If you or someone close to you is using testosterone products, the FDA urges you to pay attention to signs and symptoms of a stroke or heart attack, including:

  • Chest pains
  • Shortness of breath
  • Difficulty breathing
  • Weakness on one side of the body
  • Slurred speech.

If you have suffered a stroke or heart attack after using a low T product, or if your loved one has died from cardiovascular problems while taking a testosterone drug, you should report the event to the FDA's MedWatch program.

You should also contact an experienced attorney for legal assistance.

The Maher Law Firm can speak with you immediately and discuss your legal rights and options. We have a long history of standing up for those harmed by defective products, including dangerous medications. We can provide a free and confidential consultation. Simply call or reach us online today.

Categories: Dangerous Drugs
Blog Home